MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 88863185-61
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic robotic nissen fundoplication procedure, the device's thread broke off and the needle fell off the suture.Graspers were used to retrieve needle from the patient cavity.There were two incidents related to the same suture.First, when tying the suture during the plication, the suture broke.The knot was undone and the same suture and needle were used to resew the plication.Second, when removing the suture and needle from the patient, the pa grabbed the suture with a grasper to remove the suture and needle.When the grasper was removed from the patient it was observed that the needle had fallen off the suture.The amount of suture material was not much and when she tried to remove it, the suture separated from the swedge of the needle sending the needle back into the abdominal cavity.The needle was then located via the camera inside the patient and the pa grabbed the needle with graspers and removed the needle.There was no patient injury.

Brand Name
TI-CRON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7336478
Report Number9612501-2018-00509
Device Sequence Number19208263
Product Code GAT
UDI-Device Identifier20884521061221
UDI-Public20884521061221
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K930591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number88863185-61
Device Catalogue Number88863185-61
Device Lot NumberD7K2367X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1